MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE
Model Number RELTACK5RDPT
Medical Device Problem Codes Loss of or Failure to Bond (1068); Noise, Audible (3273)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a abdominal wall hernia, the reload inside the package with 8 tacks was loaded and fired, but the handle generated a strange crackling sound when squeezed, and 1/4 depth of the tack did not go into the tissue, and it was fixed ina status like floating.The second tack could be tacked into the tissue well, but in the following firings, the event occurred several times that 1/4 tack did not go into the tissue.Oozing bleeding occurred as a result of the issue.The surgical time was extended by less than 30 minutes.No patient injury.

Brand Name
RELIATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8160382
Report Number1219930-2018-06637
Device Sequence Number2288104
Product Code GDW
UDI-Device Identifier10884521202405
UDI-Public10884521202405
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberRELTACK5RDPT
Device Catalogue NumberRELTACK5RDPT
Device Lot NumberN7D0646UX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1